more meds to take

OMGIHURT Community Member May 23, 2009
  • Hi there folks, I am pretty new to living with RA only since Nov 2008.  I have been taking Methotrexate since December 2008 slowly increasing from 7.5mg to 20mg which I am taking now.  I went to visit my Rheumie last week he said that my bloods havn`t changed much and my RA is still active, (well I could have told him that!) I also take diclofenac anti inflammatories and tramadol for the pain, oh and folic acid to counter act the side effects of the MTX.  He has also said that I am very anaemic so he has prescribed me iron tablets, (which I don`t really want to start taking because of the constipation side effects!) He then says that he wants to introduce Leflunomide in the next 4 weeks.  Does this sound pretty much how it goes?? and can anyone tell me about Leflunomide.

     

    Cheers Angie

7 Comments
  • Denise
    Feb. 21, 2010

    I Have a lot of info for you, if you are interested.

  • Anonymous
    lulileo
    Jun. 24, 2009

    Hi there.  My rheumie put me on Leflunomide a/k/d Avara.  I had severe hair loss and lots of stomach pain.  It did very little for my pain.  I'm on Lodeine and Medrol, which keeps the pain under control.  I'm furious with my rheumie.  He never mentioned this horrible side effect.  I was told by his nurse (after the fact) that...

    RHMLucky777

    Read More

    Hi there.  My rheumie put me on Leflunomide a/k/d Avara.  I had severe hair loss and lots of stomach pain.  It did very little for my pain.  I'm on Lodeine and Medrol, which keeps the pain under control.  I'm furious with my rheumie.  He never mentioned this horrible side effect.  I was told by his nurse (after the fact) that he normally prescribes folic acid and biotin prior to his patients taking that awful med.  I questioned why he didn't do that for me.  I used to have beauitful hair. It's now so thin and weak.  I stopped taking Avara a month ago and my hair is still falling out, even after taking folic acid, biotin, B-12 complex and Zinc.

    • OMGIHURT
      Jun. 24, 2009

      Hi, lulileo,  so sorry to hear that the drug didn`t suit you, I know everyone is different, and I have also heard a lot of good things about it too, so at the moment I have only been taking it for just over a week, and touch wood I havn`t been too bad on it.  I only get an upset tummy for about 3 days after taking my Methotrexate.... isn`t it a pain...

      RHMLucky777

      Read More

      Hi, lulileo,  so sorry to hear that the drug didn`t suit you, I know everyone is different, and I have also heard a lot of good things about it too, so at the moment I have only been taking it for just over a week, and touch wood I havn`t been too bad on it.  I only get an upset tummy for about 3 days after taking my Methotrexate.... isn`t it a pain in the bum trying to get it right!!!! LOL

       

      Keep smiling and hope you get your mix right soonSmile

  • Cindy
    May. 25, 2009

    Hi,

    Of all the different drugs I have tried in the past eight years that one gave me the most trouble.  After two weeks I threw in the towel.  It tore my stomach up.  The doctor told me that this could be a side effect but to try and work through it.  Two weeks were all I could handle so I called him and he told me to stop taking it immediately. ...

    RHMLucky777

    Read More

    Hi,

    Of all the different drugs I have tried in the past eight years that one gave me the most trouble.  After two weeks I threw in the towel.  It tore my stomach up.  The doctor told me that this could be a side effect but to try and work through it.  Two weeks were all I could handle so I called him and he told me to stop taking it immediately.  I then went to Enbrel and Humira without success and now I am 4 sessions into Orencia and hopeful that it will work.  You just have to try and wait and see if the drug will work.  The frustration comes when after taking something for 3-4 months only to find out it isn't going to work for you.  Good Luck

    • OMGIHURT
      May. 26, 2009

      Oh No!!! hope this drug is kind to me Undecided sorry it wasn`t the one for you Cindy, and yeah its a pain in the bum when it takes so long to keep trying these drugs, only to find they either rip your insides out, or make you want to sleep 22 hours a day etc etc etc.  I suppose all we can do is keep trying and hoping eh!

       

       

      cheers

      Angie x

  • Nan
    Nan
    May. 24, 2009

    hey,

     I started plaquenil back in Nov, 08 it helped some but then I had a bad flare in early April. I went to see the PA at my rheumy's office and she gave me some prednisolone and a steroid shot and started me an leflunomide or "Arava". It took a few weeks but man, am i feeling better. The everyday pain has subsided to aches and pains. I can handle that...

    RHMLucky777

    Read More

    hey,

     I started plaquenil back in Nov, 08 it helped some but then I had a bad flare in early April. I went to see the PA at my rheumy's office and she gave me some prednisolone and a steroid shot and started me an leflunomide or "Arava". It took a few weeks but man, am i feeling better. The everyday pain has subsided to aches and pains. I can handle that just fine. I've actually went to the park and walked a couple of laps around the pond.

     I know not every med helps everyone the same but I really hope you have the same reaction that I have.

     I'm not hunting the part of my foot to walk on that causes the least pain, or hunting the pair of shoes that doesn't touch my ankles,  I can reach for my mouse without wincing too much. 

     I do have some stomach discomfort for about an hour after I take it and I've lost 5 pounds already cause I'm just not hungry. I really can't afford to lose too much more. I am small as it is. I just have no appetite.

     Good Luck

    • OMGIHURT
      May. 24, 2009

      Thanks for that nan, glad it helped you and fingers crossed it will also help me I think I start it in 3 weeks. Can`t wait, try anything onceSmile maybe I will be able to walk around my park again.... I will let you know